Develops a continuity method for Hessian equations in Riemannian manifolds, suggesting a new solution approach.
In this paper, we develop a continuity method for the Dirichlet problem of Hessian equations on Riemannian manifolds. Such equations, introduced by Caffarelli et al. [‘The Dirichlet problem for nonlinear second-order elliptic equations III: functions of eigenvalues of the Hessians’, Acta Math. 155 (1985), 261–301] are defined in terms of the eigenvalues of the Hessian and a given pair (f,Γ ) , where f is a symmetric function defined in a symmetric cone Γ ⊂ Rⁿ and Γ specifies the set of admissible eigenvalues for the solution. Our method combines techniques from Morse theory with a characterization of the pair (f,Γ ) . More precisely, in the type-2 case, we first construct admissible functions using Morse theory and then solve the Dirichlet problem without any additional assumptions on the boundary or the subsolution. Building on this characterization of the pair, we can approximate the type-1 equation by a family of type-2 equations.
No takes yet. Share an insight, caveat, or question.
Rirong Yuan (2026) studied this question.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: